Janie A. Kennedy
Associate Professor
Howard College of Arts and Sciences
Mathematics and Computer Science
316 Russell Hall

Janie Kennedy joined the Samford faculty in 1997. For several years she has served as an officer in the Samford chapter of The Honor Society of Phi Kappa Phi and also for the Alabama Association of College Teachers of Mathematics. She also enjoys volunteering at her children’s schools. Her research interests include design theory and graph theory.  

Degrees and Certifications

  • BS, Samford University
  • MS, Auburn University
  • PhD, Auburn University


• Packing the Complete Bipartite Graph with Hexagons, co-authored with L. Brown, G. Coker, and R. Gardner, Congressus Numerantium, 174 (2005), 97-106

 • Decompositions and Packings of Digraphs with Orientations of a 4-cycle, co-authored with R. Garder and C. Huff, Ars Combinatoria 54 (2000), 269-282

• Minimum Coverings of Kn with Hexagons, The Australasian Journal of Combinatorics 16 (1997), 295-303

 • Dissertation:  2-Perfect Maximum Packings and Minimum Coverings of Kn with Hexagons

• Maximum Packings of Kn with Hexagons,  The Australasian Journal of Combinatorics 7 (1993), 101-110

• Master’s Thesis: Maximum Packings of Kn with Hexagons